Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 2, 2008, 3:42 AM MST. It took effect at Dec 2, 2008, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 3:42 AM MST (10:42 UTC)
- In effect from
- Dec 2, 2008, 12:00 PM MST
- Expired
- Dec 2, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 021042 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 AM MST TUE DEC 2 2008 NMZ004-005-010>012-016-017-021900- /O.NEW.KABQ.WI.Y.0051.081202T1900Z-081203T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA... SANTA ROSA...CARRIZOZO...RUIDOSO 342 AM MST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE SPEED TO 35 MPH BY EARLY THIS AFTERNOON...WITH GUSTS TO 50 MPH DEVELOPING DURING THE AFTERNOON. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT REDUCED VISIBILITIES LOCALLY IN BLOWING DUST. EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM TIJERAS CANYON EAST TO MONTOYA...OR FROM MILE POST 170 TO MILE POST 310...AND ACROSS INTERSTATE 25 FROM ELDORADO NORTH TO RATON PASS AT THE COLORADO LINE...OR FROM MILE POST 285 TO MILE POST 460. EXPECT HAZARDOUS WINDS ALSO ACROSS HIGHWAYS 64 AND 87...HIGHWAY 56...STATE ROAD 120...STATE ROAD 104...HIGHWAY 84...STATE ROAD 14...STATE ROAD 337...HIGHWAY 285...STATE ROAD 3...HIGHWAY 60...HIGHWAY 54....AND STATE ROADS 55 AND 42. WIND SPEEDS WILL DECREASE AFTER SUNSET TO EASE THESE HAZARDOUS WIND CONDITIONS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT BRIEF LOSS OF CONTROL AT TIMES IN GUSTY CROSS WINDS. EXPECT REDUCED VISIBILITIES IN BLOWING DUST IN SPOTS. TIE DOWN OR BRING INSIDE LOOSE OBJECTS THAT MAY BE BLOWN ABOUT BY THE WIND. $$ SHY
1 follow-up statement
000 WWUS75 KABQ 021834 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1134 AM MST TUE DEC 2 2008 NMZ004-005-010>012-016-017-030000- /O.CON.KABQ.WI.Y.0051.081202T1900Z-081203T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA... SANTA ROSA...CARRIZOZO...RUIDOSO 1134 AM MST TUE DEC 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP THIS AFTERNOON FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS GUSTS UP TO 50 MPH ARE LIKELY. IN ADDITION...LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY REDUCE VISIBILITIES. MOTORISTS TRAVELING ALONG NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING INTERSTATE 25 BETWEEN THE COLORADO STATE LINE AND ROMEROVILLE...SHOULD BE ON ALERT FOR SUDDEN GUSTS OF WIND. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. WIND SPEEDS WILL DECREASE AFTER SUNSET TO EASE THESE HAZARDOUS WIND CONDITIONS. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:12 AM MST, 30 minutes earlier.
Area forecast discussion, Dec 2, 3:12 AM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 AM MST TUE DEC 2 2008 .DISCUSSION... BROAD ANTICYCLONIC FLOW OVER THE STATE HAS ALLOWED SOME MOUNTAIN INDUCED WAVE CLOUDS TO DEVELOP OVER AND EAST OF THE CENTRAL MOUNTAIN CHAIN WITH ADDITIONAL HIGH CLOUDS STREAMING INTO NORTHWESTERN NEW MEXICO. UPPER FLOW WILL CONTINUE TO EVOLVE TO A MORE ZONAL DIRECTION WITH INCREASING SPEED WHILE UPPER LEVEL LOW WILL DROP SOUTHEASTWARD AS AN OPEN WAVE...SCHEDULED TO CROSS NORTHERN NEW MEXICO BY TUESDAY NIGHT AND WEDNESDAY MORNING. AT THE SURFACE...LEE SIDE TROUGHING IS KEEPING SOME WEST SOUTHWEST WINDS IN TACT OVER THE NORTHEAST WHERE TEMPERATURES ARE RELATIVELY WARM DUE TO THIS DOWNSLOPE COMPONENT. ALL OF THE AFOREMENTIONED FEATURES WILL COMBINE TO CREATE A WARM AND WINDY DAY...ESPECIALLY OVER THE EASTERN HALF OF THE STATE. ALTHOUGH MODELS HAVE CONTINUED TO SLOW DOWN THE PROGRESSION OF THE WAVE...SUFFICIENT MIXING OF STRONGER MOMENTUM ALOFT HAS PROMPTED A WIND ADVISORY FOR AREAS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. RIDGE TOPS ARE EXPECTED TO MEET ADVISORY CRITERIA WITH EASE DUE TO H7 WINDS OF 35 TO 50 KT...HOWEVER SOME NEARBY VALLEY AND LOWER ELEVATION LOCALES MAY BE HARDER TO REACH THE SUSTAINED 27 KT THRESHOLD. AS PREVIOUSLY ADVERTISED...COMPRESSIONAL HEATING SHOULD PROVIDE A NOTABLE WARMING TREND WITH MANY EASTERN PLAINS LOCALES APPROACHING NEAR RECORD HIGHS THIS AFTERNOON. ALONG WITH THE WARMER TEMPS AND WINDS COMES A RED FLAG WARNING. DETAILS CONCERNING CRITICAL FIRE WEATHER CONDITIONS ARE DISCUSSED BELOW. THE TROUGH AXIS OF THE UPPER WAVE WILL SWING OVER NORTHERN NEW MEXICO TONIGHT AND INTO WEDNESDAY MORNING...WHEN SHOWERS WILL SPREAD SOUTH OF THE COLORADO BORDER AND INTO THE NORTHERNMOST ZONES. MODELS HAVE CONTINUED TO CUT BACK ON QPF AMOUNTS AND WILL KEEP LOW GRADE POPS WITH MINIMAL ACCUMULATIONS THROUGH WEDNESDAY AS UPPER LEVEL ENERGY QUICKLY PASSES EAST OF THE STATE. IN ADDITION...COLDER AIR WILL SPILL INTO THE FORECAST AREA BY EARLY WEDNESDAY. THUS...WEDNESDAY/S HIGH TEMPERATURES WILL BE AS MUCH AS 10 TO 25 DEGREES COOLER THAN THURSDAY/S HIGHS...ALTHOUGH MOS GUIDANCE HAS TRENDED UPWARD SLIGHTLY OVER THE PAST RUN DUE TO SYSTEM TIMING DIFFERENCES. A WEAKER ZONAL FLOW WILL BE LEFT OVER THE STATE ON THURSDAY WHILE THE REMNANTS OF A SHORT WAVE TROUGH DIVE TOWARD UTAH AND ARIZONA. SOME WEAK AND ISOLATED BATCHES OF PRECIP MAY GRAZE EASTERN COLORADO WHERE SOME UPPER FORCING IN NORTHWESTERLY FLOW WILL RESIDE...BUT THIS ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE COLORADO BORDER. A WEAK UPPER RIDGE WILL THEN BUILD IN SOUTH OF THE STATE ON FRIDAY AS THE UPPER LOW GAINS ORGANIZATION OFF OF THE CALIFORNIA COAST AND TEMPERATURES SHOULD CONTINUE THEIR WARMING TREND INTO THE WEEKEND WHILE BENIGN WEATHER PREVAILS. && .AVIATION... VFR CIGS AND VIZ THROUGH THE NEXT 24 HOURS. GUSTY WEST WINDS DEVELOPING AFTER 19Z WILL REACH 40 KTS IN GUSTS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH 00Z...WITH WIND SPEEDS DECREASING MARKEDLY AFTER SUNSET. WEATHER SYSTEM OVER SOUTHERN IDAHO WILL ZOOM SOUTH AND EAST TO THE FOUR CORNERS BY LATE THIS AFTERNOON...AND CONTINUE TO SOUTHERN TEXAS PANHANDLE BY TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .FIRE WEATHER... SHORTWAVE CROSSING OVER THE SOUTHEAST OREGON HIGH DESERTS INTO SNAKE RIVER PLAIN OF SOUTHERN IDAHO WILL MAKE FAST TRIP TO FOUR CORNERS BY LATE THIS AFTERNOON. BACKING FLOW ALOFT WITH SPEED INCREASES AS TROUGH APPROACHES WILL PROVIDE AMPLE MOMENTUM TO SUPPORT LOW LEVEL WESTERLY FLOW INTO DEEPENING SURFACE TROUGH FROM NEBRASKA SAND HILLS SOUTH TO WEST TEXAS. STRONG WINDS WITH LOW HUMIDITIES MAINLY ALONG AND SOUTH OF INTERSTATE 40 FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS...AND CURED FINE FUEL COVER WILL WARRANT CONTINUATION OF RED FLAG WARNING FOR EAST CENTRAL PLAINS. MARGINS OF SANDIAS AND MANZANOS...AND NORTHEAST PLAINS CLOSE TO INTERSTATE 40...WILL ALSO SEE AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS AND WILL HEADLINE THESE ZONES FOR LOCAL FIRE DANGER. TONIGHT...TROUGH AXIS FROM ROUGHLY CLAYTON TO EL PASO...AND TWIN SPILL OF COLD AIR ACROSS THE STATE GENERALLY OVERNIGHT...WITH A SECOND COLDER SPILL OVER THE NORTHEAST BY EARLY WEDNESDAY MORNING. COLDER AIR WILL PRODUCE SUBSTANTIAL TEMPERATURE DROPS AND SOME SNOW POTENTIAL OVER THE SANGRE DE CRISTOS AND ADJACENT NORTHEAST HIGHLANDS AND PLAINS TUESDAY NIGHT INTO WEDNESDAY...WITH CONSEQUENT BOOSTS IN RELATIVE HUMIDITIES. CLOSED LOW ALOFT OVER THE EASTERN PACIFIC OFF THE WEST COAST OF BAJA CALIFORNIA ON THURSDAY WILL PERMIT SOME NORTHWARD PENETRATION OF RIDGE INTO NEW MEXICO FROM NORTHERN MEXICO...WITH SIGNIFICANT DECREASE IN WINDS ALOFT. GRADUAL DETERIORATION OF VENTILATION CONDITIONS THROUGH FRIDAY WITH DRYING TREND RETURNING TO THE EAST SIDE OF THE STATE. TEMPERATURES REBOUNDING NICELY ON FRIDAY WITH WARMING TREND CONTINUING INTO THE WEEKEND. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 30 49 23 / 0 10 0 0 GALLUP.......................... 63 24 53 15 / 0 5 0 0 GRANTS.......................... 64 26 52 15 / 0 5 0 0 GLENWOOD........................ 69 31 65 29 / 0 0 0 0 CHAMA........................... 53 15 42 5 / 0 20 5 0 LOS ALAMOS...................... 57 25 47 21 / 0 10 0 0 RED RIVER....................... 50 17 37 10 / 0 20 10 0 TAOS............................ 55 22 47 14 / 0 10 5 0 SANTA FE........................ 59 30 50 21 / 0 10 0 0 SANTA FE AIRPORT................ 61 31 52 23 / 0 10 0 0 ESPANOLA........................ 61 24 53 21 / 0 10 5 0 ALBUQUERQUE HEIGHTS............. 63 37 56 31 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 64 34 57 26 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 35 54 30 / 0 5 0 0 ALBUQUERQUE WEST MESA........... 63 34 56 26 / 0 0 0 0 SOCORRO......................... 69 34 61 27 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 59 30 49 25 / 0 10 0 0 MORIARTY/ESTANCIA............... 64 29 51 22 / 0 5 0 0 CARRIZOZO....................... 66 36 57 29 / 0 0 0 0 RUIDOSO......................... 62 36 54 30 / 0 0 0 0 RATON........................... 66 26 46 19 / 0 20 20 0 LAS VEGAS....................... 68 32 48 24 / 0 10 10 0 ROY............................. 66 33 48 26 / 0 10 20 0 CLAYTON......................... 70 33 45 23 / 0 10 20 0 SANTA ROSA...................... 75 38 55 28 / 0 5 5 0 TUCUMCARI....................... 76 38 52 27 / 0 5 20 0 FORT SUMNER..................... 77 38 58 28 / 0 0 5 0 CLOVIS.......................... 77 40 52 27 / 0 0 10 0 PORTALES........................ 78 39 53 26 / 0 0 10 0 ROSWELL......................... 78 40 62 31 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010>012-016-017. RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 52/SHY
Hazardous weather outlook, Dec 1, 2:58 PM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MST MON DEC 1 2008 NMZ001>021-026-021300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 258 PM MST MON DEC 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO ON TUESDAY. SUSTAINED WINDS OF 25 TO 25 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. A RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.